Drug interactions between niacin / simvastatin and Zoloft
Interactions between your drugs
niacin / simvastatin
- Niacin / simvastatin is in the drug class antihyperlipidemic combinations.
- Niacin / simvastatin is used to treat the following conditions:
- Zoloft is a member of the drug class selective serotonin reuptake inhibitors.
- Zoloft is used to treat the following conditions:
Drug and food interactions
Applies to: niacin / simvastatin
Grapefruit juice can significantly increase the blood levels of simvastatin. This can increase the risk of side effects such as liver damage and a rare but serious condition called rhabdomyolysis that involves the breakdown of skeletal muscle tissue. In some cases, rhabdomyolysis can cause kidney damage and even death. You should avoid the consumption of grapefruit or grapefruit juice during treatment with simvastatin. Let your doctor know immediately if you have unexplained muscle pain, tenderness, or weakness during treatment, especially if these symptoms are accompanied by fever or dark colored urine. You should also seek immediate medical attention if you develop fever, chills, joint pain or swelling, unusual bleeding or bruising, skin rash, itching, loss of appetite, fatigue, nausea, vomiting, dark colored urine, and/or yellowing of the skin or eyes, as these may be signs and symptoms of liver damage. It is important to tell your doctor about all other medications you use, including vitamins and herbs. Do not stop using any medications without first talking to your doctor.
Applies to: Zoloft (sertraline)
You should avoid or limit the use of alcohol while being treated with sertraline. Alcohol can increase the nervous system side effects of sertraline such as dizziness, drowsiness, and difficulty concentrating. Some people may also experience impairment in thinking and judgment. Talk to your doctor or pharmacist if you have any questions or concerns.
Therapeutic duplication warnings
No therapeutic duplications were found for your selected drugs.
Drug Interaction Classification
|No information available.|
Do not stop taking any medications without consulting your healthcare provider.